MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection surgical procedure, the stapler 30 instrument installed with a green reload stopped halfway and the system displayed error code 22030 with a prompt instructing the user to remove the instrument.The staple line had gone through but did not cut.The instrument was removed, the reload was replaced, and the surgical task was completed using the same instrument and another reload with no further issues.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) completed customer follow up and obtained the following: the instrument and reload was inspected prior to use and everything looked normal.The issue occurred on the 2nd staple fire with a green reload and the stapler instrument worked properly on every fire performed.The surgeon was stapling across lung tissue at the time of the event and the target tissue was the bronchus.As the reload began to fire it made it across halfway and stopped.There was a partial fire and the instrument failed.The surgeon did not observe any tissue pushed forward/dragged during the firing process nor were the instrument jaws opened/released during firing sequence.There were no staples unexpected deployment of staples nor were there any malformed/unformed staples noted.The surgeon did observe the reload to have an exposed blade when the reload fired half-way.There was no stuck tissue on the reload and no holes/gaps observed.The or staff confirmed the error fault.The surgeon did not encounter any hard material (i.E.Clips, staples) between the instrument jaws and there was no buttress material used.There was no reported patient injury and the or staff used another staple reload to complete the case.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting the stapler load had stopped halfway, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The green stapler 30 reload was analyzed and the complaint regarding a partial fire was confirmed by failure analysis.The reload was found to have the knife exposed within the knife track.The reload was found to have a firing failure.Log review showed that a partial fire.Further investigation confirmed additional observations.The knife of the reload was found with an indentation to the blade edge, body cartridge damage along the shuttle track.Skive marks were present on the body cartridge damage.No material appeared to be missing on that area.Lastly, lodged staple was obstructing the shuttle track where the knife edge was travelling towards the distal end of the reload.The additional observations are related to the primary failure.A review of the stapler logs confirmed that on the 4th install, the green reload completed its clamp followed by a firing failure.The fire stopped at 61% completion.The logs show error code 22030, with parameters indicating that the torque was too high during the firing.All stapler fires before and after the green reload were completed successfully.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17326568
Report Number2955842-2023-17066
Device Sequence Number17553232
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M11221215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM11221215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age58 YR
Patient SexFemale
Patient Weight114 KG
Patient EthnicityNon Hispanic
Patient RaceWhite